1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Metformin making me throw up

Discussion in 'Type 2 Diabetes' started by akindrat18, Apr 16, 2016.

  1. akindrat18

    akindrat18 Type 2 · Well-Known Member

    Messages:
    490
    Likes Received:
    367
    Trophy Points:
    103
    Recently for some reason metformin I can't keep metformin down after I take it and it's starting to make me feel ill. The gp is not helping at all. He said that I should stop taking it for a few days, carry on with my insulin and then make an appointment next week. I'm still having problems with my sugars being high in the morning and then dropping down really low in the evening.
     
  2. Mep

    Mep Type 2 · Well-Known Member

    Messages:
    1,461
    Likes Received:
    906
    Trophy Points:
    173
    Your doc should be adjusting the dosage for you firstly and then perhaps trialling you on the extended release version. It could be that you don't tolerate metformin at all too. I was one of those people that couldn't tolerate metformin even though I was on it for 5 years. I was quite sick on it with a lot of nausea and diarrhoea. When I was given the extended release version well that just made me constantly nauseated instead of in waves on the normal version. See how you go. If you can't tolerate it your doc should be considering other med types to help you. It might be that you would fair better on a bolus and basal insulin regime instead. I wish you the best. :)
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook